Advertisement

 

doctorslounge.com

 
Powered by
Careerbuilder

 

                    Home  |  Forums  |  Humor  |  Advertising  |  Contact
   Ask a Doctor

   News via RSS

   Newsletter

   Home

   News

   Conferences

   CME

   Forum Archives

   Diseases

   Symptoms

   Labs

   Procedures

   Drugs

   Links

advertisement.gif (61x7 -- 0 bytes)

   Specialties

   Cardiology

   Dermatology

   Endocrinology

   Fertility

   Gastroenterology

   Gynecology

   Hematology

   Infections

   Nephrology

   Neurology

   Oncology

   Orthopedics

   Pediatrics

   Pharmacy

   Primary Care

   Psychiatry

   Pulmonology

   Rheumatology

   Surgery

   Urology

   Other Sections

   Membership

   Research Tools

   Medical Tutorials

   Medical Software

     
 
 

 Headlines:

 
 
 

The Doctors Lounge - Primary Care Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Primary Care Answers List

Forum Name: Sports medicine

Question: Difficulty following exercise and insomnia


Jan - Tue Dec 21, 2004 3:32 am

Hello. I have spent the last four years practicing wellness to overcome something that is kind of like chronic fatigue. I am much better now because I have worked hard at improving my health, but two problems remain which I have been unable to resolve.

Insomnia -- I wake up at 3 a. m. with palpitations and tension, and cannot fall back asleep for 3 hours. Then I can sometimes sleep for a little while. I also experience the palpitations sometimes when I am trying to fall asleep, but this is not a major issue. Stress makes the insomnia worse.

Problems after exercising -- The last two times I did strength training (minimal - four machines for 1 minute each), about 3 hours after exercising, I became very cold, tense, and it seemed like there was some kind of spasm in my right abdomen just around or below the liver. The energy was cut off to my upper body. The palpitations and tension were strong. What finally ended this episode was drinking hot herbal tea, which seemed to relax my liver.

Does anyone have any idea what might be going on? The main clue I have to go on is about 7 years ago, under a doctor's care, I took some pregnenolone. It caused palpitations, which increased with more pregnenelone, and which did not go away after I stopped taking it.

Thanks in advance for any thoughts or ideas on the subject. Any comments are welcome and will receive my due consideration. I would like to be able to sleep and exercise.

Best wishes,
Jan
Dr. Russell M - Wed Dec 22, 2004 6:24 pm

Hi!

How were you diagnosed with autonomic dysregulation previously? Was the right-abdominal 'spasm' an isolated event?

bill
Jan - Fri Dec 24, 2004 3:27 am

Thanks, Bill.

An informal diagnosis of "dysautonomia" (autonomic dysregulation) was given by a retired holistic md friend of mine. It has improved greatly, except for the insomnia.

The right side spasms first originated following a liver flush. They continued intermittently, and were not helped by two more liver flushes, nor by acupuncture, chinese herbs, or typical liver AIDS like alpha lipoic acid or castor oil packs. B12, Vitamin C and Iron, and N-A-C helped the liver restore normalcy. Then, however, the right side spasms started again following a very small amount of strength training/exercise.

Best wishes,
Jan
Jan - Wed Dec 29, 2004 4:28 am

Dear Bill and others,

I'm looking forward to your responses. I am also interested in any reading recommendations you might be able to offer for my problem.

Thanks,
Jan
Jan - Wed Jan 05, 2005 7:27 pm

I'm really looking forward to anyone's reply. Thanks so much, Jan
Dr. Russell M - Thu Jan 06, 2005 5:31 pm

Hi!

You seem to have followed alternative medicines, which I am little aware of. Have you been to a regular MD with your problems? If so, what is your doctor's opinion? If not, I suggest you visit your doctor to be examined.

bill

Check a doctor's response to similar questions

send to a friend

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a doctor or a nurse?

Do you want to join the Doctors Lounge online medical community?

Participate in editorial activities (publish, peer review, edit) and give a helping hand to the largest online community of patients.

Click on the link below to see the requirements:

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 



We subscribe to the HONcode principles of the HON Foundation. Click to verify.
We subscribe to the HONcode principles. Verify here

Privacy Statement | Terms & Conditions | Editorial Board | About us
Copyright 2001-2007 The Doctors Lounge. All rights reserved.